MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2018.If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that model pcb00 tecnis monofocal iol (intraocular lens) was defective.There was no patient involvement, the iol was not used.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/29/2019.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position.The plunger was gently pulled back and found locked.Visual inspection under the microscope showed no trace of viscoelastic and/or balanced salt solution in the cartridge.The pcb00 cartridge was observed with stress marks at the tip.The dfu (directions for use) states to completely fill the viewing window of the pcb00 with ovd (ophthalmic viscosurgical device).There were no damages observed.The intraocular lens (iol) was not returned therefore an evaluation was not possible.The customer''s reported issue could not be verified.No product quality deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8186556
Report Number2648035-2018-01643
Device Sequence Number1902644
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)200609
Combination Product (Y/N)Y
Initial Reporter CountryES
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/23/2018
Supplement Date Received by Manufacturer02/07/2019
10/25/2020
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/11/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005